MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22508UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx drug eluting stent to treat a lesion in the distal rca.It was reported that there was not much calcification but the lesion was very tight, with 90% stenosis, and an approx 90 degree bend.There was no damage noted to the device packaging.The device was inspected with no issues.No difficulties were reported regarding removing the protective sheath.Negative prep was performed.The lesion was pre-dilated.The device did pass through a previously-deployed stent.The resolute onyx was intended to be implanted distal to a previous stent.Resistance was encountered when advancing the device.The stent could not be advanced distally enough with reasonable push and therefore it was decided to bring it back and do more predilatation.Excessive force was not used during delivery.The inflation device remained on neutral pressure during delivery of the device.Attempts were made to deliver the stent to the lesion, twice, without success.The physician removed the device after the second attempt and changed the guide catheter.It is reported that when attempting to cross for the third time the stent dislodged.The dislodged stent was retrieved using two wire trapping technique.The wires, dislodged stent, and the guide were removed as a unit, for removal of the dislodged stent.A new guide was reengaged and a new stent was delivered.No patient injury is reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7435607
Report Number9612164-2018-00805
Device Sequence Number11173275
Product Code NIQ
UDI-Device Identifier00643169556690
UDI-Public00643169556690
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Catalogue NumberRONYX22508UX
Device Lot Number0008933669
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight88